Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sharp pain in head. No relief from nurofen. Will it be cured on its own?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5665 Questions
I have a sharp pain on the right side of my head above my right ear it has been ongoing now for 24 hours I am taking neurofen but it has not helped. Should I bother even seeing a doctor about this or will it probably subside.
Posted Tue, 5 Mar 2013 in Headache and Migraines
Answered by Dr. Ivan R. Rommstein 1 hour later

Did you have such pain before? It can be caused by many things but most of them are benign and you shouldnt worry.
Such pain that you are describing is a sign of migraine attack or trigeminal/facial neuralgia. It is caused by neuropathic mechanism so this is reason why classic analgetics wont be helpful. Usually some trauma, wind, cold weather or stress can trigger such neuralgias, but often there is no particular cause.
Second thing to consider is Ear Infection if you feel deeper pain.

You can have rest and treat it at home. Rest in a dark room, avoid noise,stress and cold water. Pain should stop in a few hours. BUT remember if you feel nausea, have tingling sensation in arms or legs or having vertigo or having muscle weakness the go to hospital as soon as you can.

Wish you good health.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor